I'm sorry that you're experiencing complications following your facelift, especially while you're abroad. You mentioned that the swelling on your cheek is painful, and that indicates an infection. As others have said, these lumps don't appear to be hematomas, and they should really be evaluated by a physician as soon as possible. Continue following your surgeon's instructions in the meantime. Good luck
You need to have it drained. He will most likely drain them with a large needle. Facelift should make patients look younger rather than 'operated on' or 'different.'
This is not a hematoma. This needs to be evaluated immediately. Call your surgeon. If you can't get in touch, then go to the ER. Based on the appearance (swelling with redness of the cheek and the red spot by your mouth) it is likely an abcess. The timing of the infection likely means its an atypical bacteria. Cultures and antibiotics are a must. This will not get better without treatment.
These lumps could be blood or an infection.A needle aspiration will give a clue as to the fluid that lies within and can be done locally in your area.
Thank you for the photo and your questions. While delayed hematoma is not unheard of after facelift, at 3 weeks this would be very very rare. It is more likely that you have had a low-grade infection that is now turning into something more significant like an abscess. This should be evaluated ASAP, ideally by your surgeon but if that is not a possibility, then by another qualified provider. You may need to have the incisions opened up and drained, as well as treatment with antibiotics. Take care!
Sorry to hear that you are having problems. If these red swollen areas appeared 3 weeks afteryour surgery, they are unlikely to be due to hematomas. Infection is a real possibility. Its best toget evaluation as soon as you are able and I would stop using the Heparin cream.
Thank you for asking about your face lift.
- This is quite unusual - I am sorry you are going through this.
- If you had your surgery in Argentine, please see your surgeon without delay before you leave.
- If you had your surgery in the US, please call your surgeon at home and schedule an appointment for the day after your return - AND explain the problem and ask her/his advice.
- If possible before you leave, or soon after your return, you need some bleeding studies.
- Stop using heparin - it is a blood thinner and could be causing the hematomas.
- Do not take any ibuprofen, e.g. Advil, any aspirin or any other self-medication not approved by the surgeon who did your face lift.
Always see a Board Certified Plastic Surgeon. Best wishes - Elizabeth Morgan MD PHD FACS
Your photos appear to show swelling but not hematomas which are collections of liquid or congealed blood under the skin. The red nodule on your left cheek by your smile line looks like it could represent an area of infection. You should go back and see your surgeon ASAP.
It appears as though you have some swollen red nodules, not a hematoma. On rare occasion patients can become infected with a bacteria known as mycobacteria. It can produce these types of nodules. You should be seen by your surgeon ASAP so you can have the nodules cultured and start appropriate antimicrobial treatment. Just as an aside, you should never apply heparin cream if you think you are bleeding! That would only make it worse.
These are not hematomas but most likely some sort of infected nodule under the skin. The most common bacteria that causes this at 3 weeks post-op is called mycobacteria. You need to have this area opened for biopsy and culture. If it is mycobacteria it can take several months of antibiotics to clear completely. So do this as soon as possible.